Jump to content

Photo

Inositol's Impact On Hormonal Acne

inositol vitamin c antihistamine diet stress progesterone androgens testosterone hirsutism nervous system

243 replies to this topic

#241 glb2130

glb2130

    Junior Member

  • Members
  • Posts & Likes
    Posts: 95
    Likes: 16
About Me
  • Joined: 30-May 15

Achievements

     

Posted 20 July 2015 - 06:15 AM

Chiming in here to say- I've had inositol for a while, maybe since February , after reading so many good things about it for hormones/acne on the internet. I never really gave it a fair go. Lately I've been noticing on certain days of my cycle I get really depressed and a little anxious. Particularly when days when my estrogen is the lowest. The other day I was feeling like this and I decided to try some inositol. It made me feel SO much better. I can't even explain. There's definitely serotonin - estrogen connection and inositol increases serotonin. Chronic stress, which is what I went thru will for sure mess up neurotransmitters and maybe I do have lower levels of serotonin, and maybe that's impacting my (low) estrogen levels and causing my breakouts. I'm going to keep taking it, it really made me feel normal when I had been feeling depressed and anxious

#242 WishClean

WishClean

    Healthy Lifestyle Advocate

  • Site Watch
  • Posts & Likes
    Posts: 2,071
    Likes: 450
About Me
  • Gender:Female
  • Location:Europe
  • Interests:professional editor, researcher & writer.
    Interests: movies, traveling, teaching, writing, research, integrative medicine, acupuncture, exercise, healthy lifestyle
    My Grocery list (low histamine diet): http://www.acne.org/messageboard/topic/340189-my-grocery-list/
  • Joined: 06-November 11

Achievements

     

Posted 20 July 2015 - 02:55 PM

Chiming in here to say- I've had inositol for a while, maybe since February , after reading so many good things about it for hormones/acne on the internet. I never really gave it a fair go. Lately I've been noticing on certain days of my cycle I get really depressed and a little anxious. Particularly when days when my estrogen is the lowest. The other day I was feeling like this and I decided to try some inositol. It made me feel SO much better. I can't even explain. There's definitely serotonin - estrogen connection and inositol increases serotonin. Chronic stress, which is what I went thru will for sure mess up neurotransmitters and maybe I do have lower levels of serotonin, and maybe that's impacting my (low) estrogen levels and causing my breakouts. I'm going to keep taking it, it really made me feel normal when I had been feeling depressed and anxious

That's great...it helps me calm down as well :) Even though I no longer feel the need to take inositol daily, I still take it for stress on top of its other benefits. Just be careful not to take more than you need...for me, 1/8 of a teaspoon seems to do the trick, no need to take more.


Supplements: inositol, DIM [not as frequently now!] digestive enzymes [don't need them every day anymore, only on cheat days], herpanacine & vitamin C with rose hips/ low acid [not every day], regular sun exposure for vitamin D3, superoxide dismutase (SOD) enzyme supplements, magnesium citrate [sometimes]. 

Lifestyle & Skin Care: Low histamine diet, avoiding unnecessary stress, balancing skin's PH (using Image Ormedics), using distilled/ filtered water to wash face, occasional high frequency facials...

Grocery list: http://www.acne.org/...y-grocery-list/

 
** Find the cause, find the cure **
** If you have a question for me, please ask it publicly so that others can benefit from the discussion**

 
 

#243 lifelong confusion

lifelong confusion

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 338
    Likes: 24
About Me
  • Gender:Female
  • Joined: 11-August 11

Posted 20 July 2015 - 07:41 PM

I thought I'd chime in with my experience since I've been taking Inositol for a while now. I'm just finishing with my second bottle of powder, currently taking 1.5g a day. It has been great for my skin ever since I started taking it. Combined with yaz, healthier diet, exercise, and bp gel I seem to have been able to get rid of over 90% of my acne. Though I did notice Inositol caused some weight gain, made me feel really tired in the morning, and gave me a ton of anxiety and ocd (which I've always had to some extent) each time I raised the dosage. Overtime all of those side effects seem to subside for me. Even if they didn't, though, I would take the trade for everything that it's done for my skin. Thank you so much Wishclean for helping me discover this product. I can finally look at myself in the mirror and be happy (for the most part haha). 


I'm glad you are seeing good results! 1.5 g might be more than you need, which could explain why you gained some weight and the other side effects. Also, some people take inositol in the evening if it makes them drowsy in the morning, so you might want to switch the time you take it and see if that helps. It seems like your body is getting used to the inositol, but if you were experiencing side effects, especially anxiety and OCD, then it definitely means that you were taking too much. Inositol helps calm anxiety & OCD...once it starts to do the opposite, it means you've taken too much and you should decrease your dosage.

Actually I got all of those side effects when I started taking it for the first time, and I took 0.6g a day at first. I also noticed it makes a big difference to actually split the dosage and take it morning and night. All of those side effects are gone now though.



#244 WishClean

WishClean

    Healthy Lifestyle Advocate

  • Site Watch
  • Posts & Likes
    Posts: 2,071
    Likes: 450
About Me
  • Gender:Female
  • Location:Europe
  • Interests:professional editor, researcher & writer.
    Interests: movies, traveling, teaching, writing, research, integrative medicine, acupuncture, exercise, healthy lifestyle
    My Grocery list (low histamine diet): http://www.acne.org/messageboard/topic/340189-my-grocery-list/
  • Joined: 06-November 11

Achievements

     

Posted 21 July 2015 - 05:44 AM


 

Actually I got all of those side effects when I started taking it for the first time, and I took 0.6g a day at first. I also noticed it makes a big difference to actually split the dosage and take it morning and night. All of those side effects are gone now though.


I see, then it could have been your body adjusting to it. Normally, there should be no side effects at all if you're at the right dosage. Splitting it up definitely helps, plus it gives you a steady supply of inositol. Since inositol is water soluble, it leaves the body and does not get stored, that's why it helps to take it twice daily.


Supplements: inositol, DIM [not as frequently now!] digestive enzymes [don't need them every day anymore, only on cheat days], herpanacine & vitamin C with rose hips/ low acid [not every day], regular sun exposure for vitamin D3, superoxide dismutase (SOD) enzyme supplements, magnesium citrate [sometimes]. 

Lifestyle & Skin Care: Low histamine diet, avoiding unnecessary stress, balancing skin's PH (using Image Ormedics), using distilled/ filtered water to wash face, occasional high frequency facials...

Grocery list: http://www.acne.org/...y-grocery-list/

 
** Find the cause, find the cure **
** If you have a question for me, please ask it publicly so that others can benefit from the discussion**

 
 


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users